Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 03:26:24 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632479
  • Total Topics: 47901
  • Online Today: 262
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 0
Guests: 203
Total: 203

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: More ATRIPLA questions from a newbie...HELP!!!  (Read 3676 times)

0 Members and 1 Guest are viewing this topic.

Offline Winston

  • member
  • Posts: 2
More ATRIPLA questions from a newbie...HELP!!!
« on: October 12, 2006, 12:02:34 AM »
Hello all,

I've been on ATRIPLA for about 2 months.  So far, so good, but I have two major questions regarding the drug.

First, I have an ever-changing schedule and sometimes don't eat my final meal until 10 or 11pm.  The drug already causes me to have horrible dreams, especially after eating late, so sometimes I don't take the pill until afte 2am.  Of course, this doesn't usually stop the dreams, but it's the best I can do.  To avoid the dreams and establish a set time to take the pill, my doc suggested taking it at 11am.  I'm wondering if anyone else has experience in taking ATRIPLA during the day, if it interferes with general daytime activities, etc. 

Second, can anyone offer advise or feedback on how ARIPLA interacts with crystal meth?  My doc is well aware that I'm a pothead and doesn't have a problem with it.  He actually told me it may help with upset stomach when I first started meds.  Crystal is a different story, though.  I have not used since starting meds, but I'm sure it will happen eventually.  I don't feel comfortable asking my doctor this question, but need to know if there are any dangers.

Thanks


Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: More ATRIPLA questions from a newbie...HELP!!!
« Reply #1 on: October 12, 2006, 03:33:40 PM »
Hey hello

1. A set time is not really necessary with Atripla, since the meds last a very long time in the body, more than a day.

2. 600mg of Sustiva (which is the dose in Atripla) at 11am is prob gonna have you tripping or whizzing around by lunchtime.  Does this work for you? Well it might be better than horrid dreams. a friend of mine did his Sustiva in the morning and was so dynamic at work (but, ahem, rude to people).  It's worth a try, some people do better being a bit spaced in the day.  BUT.... more common is for people to split the Sustiva into summat like 400mg in the morning and 20mg at night (or the other way round).  This is okay.  Just need to have 600mg a day. This approach would mean taking two tabs - Sustiva + Truvada (which is what Atripla is made up of).

3. If Atripla side-effects don't settle down after a few months, do think about switching for something else. Sustiva's a v good drug, but not the only drug, and there are several others just as effective which still allow once-a-day dosing. Maybe a good idea to give the big A a run for a few months now you's on it and see how things go/if things settle down - unless you really know already the effects are too, too bad to keep on with it.

4. Dunno if this point apples to you or not, but thought I'd mention it anyway ... some people with an African genetic heritage (er, and some others) process Sustiva more slowly, meaning they have a higher dose in their body (perhaps 10-100+ times the right does), leading to great side effects.  They can do with much less (maybe even 200mg/day). Drug levels can be measured, but in the US this is not a common procedure.

- matt
"The object is to be a well patient, not a good patient"

Offline Winston

  • member
  • Posts: 2
Re: More ATRIPLA questions from a newbie...HELP!!!
« Reply #2 on: October 15, 2006, 11:42:41 PM »
Thanks, Newt, for the response and info.  I was actually on Sustiva and Truvada for a few months before being switched to Atripla.  The dreams were present then, as well as now.  I'm starting to think it's just something I may have to learn to live with.  I'm not sure I want to go through the day on an Atripla high.  Then again, it may not be a bad thing.   ;)  At this point I'm willing to try anything.  Just wanted some feedback from someone that may know first-hand.  Your comments were helpful and greatly appreciated. 


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.